Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Bump on torso, constant itch and irritation, nausea, bloody coughing, taken steroid. Cancerous?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
Not Ringworm

My fiance, a 36 year old male, has been suffering from re-occuring breakouts on his arms and torso for years. The breakouts on his torso begin as a circular mosquito-like bump that continue on in a ringlike circular fashion, eating away at his skin with a constant itch and irrritation. The bumps on his arms seem to grown inward under the skin while at the same time causing nausea and occassional bloody coughing. The experts he has seen over the years could not diagnose his situation, although he was told his condition was not cancerous or contagious. He has been given a type of steriod in the past that has suppressed the growth, although it continues to plague him.Do you have any idea what this could possibly be and what can be done to help him?
Posted Tue, 22 May 2012 in Skin Hair and Nails
Answered by Dr. P V S Prasad 12 hours later
Thanks for writing in.
Thank you for providing a detailed history and uploading an image.
It’s possible that your fiancé is suffering from a condition called erythema annulare centrifugum. This condition starts with a small reddish papule and spreads papule and spreads in an annular or ring like fashion.
This can be a manifestation of several underlying causes like a simple ring worm to blood dyscrasias. This condition is known to fluctuate and heal and may go on for years. Your fiancé needs a thorough workup to find out the cause. The workup should include a complete blood count and a skin biopsy. A history of coughing blood would also mandate ruling out tuberculosis.
The treatment of this condition includes elimination of the cause. Till then, steroids may only produce a temporary relief.
I hope I have addressed your concerns.
Prasad pvs
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor